Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 9, 2019, 3:59 PM CDT for 16 counties in Kansas. It took effect at Apr 10, 2019, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 3:59 PM CDT (20:59 UTC)
- In effect from
- Apr 10, 2019, 10:00 AM CDT
- Expired
- Apr 10, 2019, 11:49 PM CDT
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS73 KICT 092059 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 359 PM CDT Tue Apr 9 2019 ...A strong weather system will bring gusty winds Wed and Thurs... KSZ053-070>072-094>096-101100- /O.NEW.KICT.WI.Y.0010.190410T1800Z-190411T0000Z/ /O.NEW.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Chase-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Including the cities of Cottonwood Falls, Strong City, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, and Chanute 359 PM CDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 1 PM to 7 PM CDT Wednesday. A Wind Advisory has also been issued from 5 AM to 7 PM CDT Thursday. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Wednesday afternoon and again all day Thursday * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty on east and west roads. Use caution on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>052-067>069-082-083-091>093-098>100-101100- /O.NEW.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 359 PM CDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 5 AM to 7 PM CDT Thursday. * Winds...West 25 to 35 mph with gusts up to 50 mph. Highest wind gusts are expected along the I-70 corridor. * Timing...From Thursday morning to Thursday evening * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty on east and west roads. Use caution on roadways. Some minor structural damage to out buildings is possible with the highest wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Metzger
4 follow-up statements
467 WWUS73 KICT 100913 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 413 AM CDT Wed Apr 10 2019 ...A Powerful Cyclone To Bring Strong Winds To Kansas From Today Thru Thursday... KSZ098>100-102315- /O.EXB.KICT.WI.Y.0010.190410T1500Z-190411T0500Z/ /O.CON.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Chautauqua-Montgomery-Labette- Including the cities of Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 413 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 10 AM this morning to midnight CDT tonight. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...From 10 AM CDT this morning until mid-night tonight and from Thursday morning to Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on east/west oriented roads and highways so be alert for strong winds. Some minor structural damage to small buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ053-070>072-094>096-102315- /O.EXT.KICT.WI.Y.0010.190410T1500Z-190411T0500Z/ /O.CON.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Chase-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Including the cities of Cottonwood Falls, Strong City, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, and Chanute 413 AM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... * Winds...South 25 to 35 mph with gusts 45 mph from this morning until mid-night tonight, then southwest to west from 25 to 35 mph on Thursday. * Timing...From this morning until mid-night tonight and again all day Thursday * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven east/west oriented roads and highways. Use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>052-067>069-082-083-091>093-102315- /O.CON.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 413 AM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... * Winds...West to Northwest from 25 to 35 mph with 40 to 50 mph gusts. * Timing...From Thursday morning to Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
215 WWUS73 KICT 102134 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 434 PM CDT Wed Apr 10 2019 ...Strong and gusty winds through Thursday... KSZ052-068-069-083-092-093-111145- /O.EXA.KICT.WI.Y.0010.000000T0000Z-190411T0500Z/ /O.EXT.KICT.WI.Y.0011.190411T1500Z-190412T0000Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 434 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until midnight CDT tonight. * Winds...This evening out of the south at 25 to 35 mph with gusts up to 45 mph. For Thursday the strong winds will be out of the northwest. * Timing...Through midnight tonight, and again by mid to late morning Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ053-070>072-094>096-098>100-111145- /O.EXT.KICT.WI.Y.0011.190411T1500Z-190412T0000Z/ /O.CON.KICT.WI.Y.0010.000000T0000Z-190411T0500Z/ Chase-Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 434 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * Winds...This evening out of the south at 25 to 35 mph with gusts up to 45 mph. For Thursday the strong winds will be out of the northwest. * Timing...Through midnight tonight, and again by mid to late morning Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on east/west oriented roads and highways so be alert for strong winds. Some minor structural damage to small buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051-111145- /O.EXT.KICT.WI.Y.0011.190411T1500Z-190412T0000Z/ Saline-McPherson- Including the cities of Salina and McPherson 434 PM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * Winds...Northwest at 25 to 35 mph with gusts up to 50 mph. * Timing...Mid to late morning Thursday through Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-091-111145- /O.CON.KICT.WI.Y.0011.190411T1000Z-190412T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 434 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT THURSDAY... * Winds...Northwest at 25 to 35 mph with gusts up to 50 mph. * Timing...From Thursday morning to Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
091 WWUS73 KICT 110401 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1101 PM CDT Wed Apr 10 2019 KSZ032-033-047-048-050-067-082-091-111815- /O.EXT.KICT.WI.Y.0011.190411T0401Z-190412T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 1101 PM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY... * Winds...West 25 to 35 mph with gusts up to 50 mph. * Timing...Tonight to Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ052-053-068>072-083-092>096-098>100-111815- /O.CON.KICT.WI.Y.0010.000000T0000Z-190411T0500Z/ /O.CON.KICT.WI.Y.0011.190411T1500Z-190412T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1101 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Timing...Through midnight tonight, and again by mid to late morning Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on east/west oriented roads and highways so be alert for strong winds. Some minor structural damage to small buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051-111815- /O.CON.KICT.WI.Y.0011.190411T1500Z-190412T0000Z/ Saline-McPherson- Including the cities of Salina and McPherson 1101 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * Winds...West 25 to 30 mph with gusts up to 45 mph. * Timing...Mid to late morning Thursday through Thursday evening. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
854 WWUS73 KICT 110449 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1149 PM CDT Wed Apr 10 2019 KSZ052-053-068>072-083-092>096-098>100-111900- /O.CAN.KICT.WI.Y.0010.000000T0000Z-190411T0500Z/ /O.EXT.KICT.WI.Y.0011.190411T0449Z-190412T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1149 PM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY... * Winds...South winds will come around to the west and northwest overnight into early Thursday morning. Wind speeds will be sustained in the 25 to 35 mph range with gusts topping 40 mph. * Timing...through Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven. Some minor structural damage to small buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051-111900- /O.EXT.KICT.WI.Y.0011.190411T0449Z-190412T0000Z/ Saline-McPherson- Including the cities of Salina and McPherson 1149 PM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THURSDAY... * Winds...West and northwest 20 to 30 mph with gusts up to 45 mph. * Timing...through Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-091-111900- /O.CON.KICT.WI.Y.0011.000000T0000Z-190412T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 1149 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * Winds...West and northwest 25 to 35 mph with gusts up to 50 mph. * Timing...through Thursday. * Impacts...Any unsecured outdoor items, such as patio furniture, are likely to be blown around. High profile vehicles will have difficulty being driven on north/south oriented roads and highways. Use extra caution. Some minor structural damage to out buildings is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 40 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:41 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 9, 3:41 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 341 PM CDT Tue Apr 9 2019 .SHORT TERM...(This evening through Friday night) Issued at 340 PM CDT Tue Apr 9 2019 One last quiet weather day as the next weather system is expected to be a rowdy one and will definitely make its presence known. The high pressure system which gave us the nice warm spring weather the past few days will be moving off to the east tonight. This orientation will allow the southerly winds to take a firm hold of the region. The Gulf of Mexico is wide open and this will allow some decent moisture advection to take place during the overnight hours and for most of Wednesday. Wednesday and Thursday, the weather becomes rather challenging with the incoming storm system. This system currently progged to move out the Rockies into Eastern Colorado and Western Kansas tonight and Wednesday. This system will have strong upper level support as all models are indicating 100-120kt jet stream winds in complementing positions to the low pressure system. This set up will allow the low pressure system to intensify rapidly over the next 24 hours. The pressure gradient will tighten up significantly as a consequence. This will be especially true during the day Wednesday. Winds are expected to in the advisory category for much of the CWA if not all of it. Wind gusts of 40-45 mph are likely Wednesday afternoon and into the evening. These winds will continue into the night but should abate some. There will be no reprieve from the winds Thursday as the this low pressure system will still be very strong and rather slow to move out of the region. While the front will be coming through Wednesday night bringing the winds around to the north and temperatures crashing down below normal again, the winds will not let up. Wind are expected to be in the advisory criteria again and may push warning criteria. Based on this information, went with an advisory for now but will hold off on High Wind Warning for Thursday now but a Watch may be required but. Confidence is not yet high enough for the watch/warning at this time. During this same time, the moisture advection will be taking place but currently, most models place the bulk of moisture to the east of I-135. Wednesday afternoon, the set up ahead of the front is somewhat favorable for thunderstorm activity but not great. The lack of plentiful moisture is the main inhibiting factor. Low level bulk shear and 0-6Km shear is decent along with the 700-500mb lapse rates but, the lack of plentiful moisture will be putting a damper on the convection for Wednesday afternoon. At this time, the best chance for thunderstorm activity will be along and north of the I-70 corridor which is where the best shear and instability are located. This will make thunderstorms possible but difficult to get started. Once the thunderstorm activity does get started, it will have a higher chance of being strong or severe in this region. One inch hail and 70 mph winds will be possible with the strongest storms that do develop Wednesday afternoon and evening. Thursday after the front comes through, the temperatures will come crashing down as very strong CAA overtakes the region. Temperatures likely to be well below normal for this time of year. The strong winds mentioned before will bring about some cold wind chills and are likely to be in the low 30s and even into the upper 20s along the I-70 corridor. These below normal temperatures are expected to remain in the region for the remainder of the short term. Metzger .LONG TERM...(Saturday through Tuesday) Issued at 340 PM CDT Tue Apr 9 2019 The extended range continues to looks rather unsettled and will remain cold for this time of of year. Saturday looks to the most interesting as the next weather system will be encroaching on the region. Unlike Wednesday's system, the track of this looks to be much further to the south as a strong Canadian high pressure is progged to be firmly entrenched in the Dakotas. This orientation will make for an unsettled weather pattern for Saturday. Rain can be expected for much of Saturday with snow possibly mixing in at times. Areas along the I-70 corridor and further north are much more likely to see the snow mixing in. Accumulations are not expected at this time but are not out of the realm of possibility. Confidence is not high enough to completely rule this out. Sunday and Monday, the winds will shift back around to south and southwest which will allow the WAA to return to the region. Temperatures will start to climb out of the cellar and into normal territory once again. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1216 PM CDT Tue Apr 9 2019 The main aviation concerns over the next 24 hours will be increasing southerly winds and the potential for low-level wind shear (LLWS) overnight and early tomorrow. This afternoon, satellite imagery and surface observations show mostly clear skies across central, south central, and southeast Kansas with the exception of a few high clouds. These transient high clouds will continue to progress across the area from northwest to southeast this afternoon and evening with VFR flight conditions prevailing. Attention late this evening turns to a strong low pressure system that is scheduled to begin making its way towards the area tomorrow. This system will ramp up surface wind speeds out of the south, with gusts approaching 30kts possible by the end of the period. Ahead of these stronger surface winds, there is good potential for LLWS overnight tonight/early morning tomorrow at all area airports. Model cross sections suggest speed shear could approach 50kts or greater at 2000ft. -Vaughan && .FIRE WEATHER... Issued at 340 PM CDT Tue Apr 9 2019 Fire conditions will move into the very high category for Grass Land Fire danger over west of I-135. Wind and drier conditions will be the primary drivers for the fire danger. By Wednesday night, the front will be coming through and will kick winds to the northwest. Temperatures will fall well below normal and are likely to stay well below normal for the remainder of the week keep the fire danger down. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 61 86 42 52 / 0 0 10 10 Hutchinson 60 86 40 48 / 0 0 10 10 Newton 61 85 40 49 / 0 0 10 10 ElDorado 63 85 43 52 / 0 0 10 10 Winfield-KWLD 63 87 44 54 / 0 0 10 10 Russell 58 84 34 42 / 0 10 40 40 Great Bend 58 86 35 43 / 0 10 30 20 Salina 61 83 39 47 / 0 0 30 20 McPherson 60 85 40 48 / 0 0 20 20 Coffeyville 63 85 52 60 / 0 0 20 10 Chanute 61 83 50 58 / 0 0 20 10 Iola 61 83 50 57 / 0 0 20 10 Parsons-KPPF 62 84 51 58 / 0 0 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...TAV FIRE WEATHER...ELM
Hazardous weather outlook, Apr 9, 6:13 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 613 AM CDT Tue Apr 9 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 613 AM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for much of Central, South-Central and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Very High Grassland Fire Danger is likely in most areas Wednesday afternoon. There is a chance for thunderstorms in most of Central Kansas Wednesday evening, a few of which may be severe. Areas at greatest risk for severe thunderstorms that may produce hail around the size of quarters and 50 to 60 mph winds would be in Russell and Lincoln counties. The thunderstorms that occur across the rest of Central Kansas may produce some small hail. Isolated thunderstorms may also develop in part of Southeast Kansas Wednesday evening but should not be strong or severe. A strong cold front will surge into central Kansas late Wednesday night & early Thursday morning. After frontal passage, northwest winds would greatly increase, especially in central Kansas where sustained speeds from 30 to 40 mph and gusts near 50 mph remain likely. Expect a Wind Advisory to be issued on Thursday. A light rain/light snow mixture remains possible for those parts of Central Kansas along, and west, of a line from Lincoln to near Lyons Thursday morning. A light rain/light snow mixture is also possible in Lincoln County late Thursday night. The potential for frost and freeze remains high for all of Central and South-Central Kansas late Thursday night and early Friday morning. The freeze potential is greatest for those areas of Central Kansas along, and west, of a line from Lincoln to Lyons. This is likely to occur again late Friday night and Saturday morning for all of Central Kansas. If you live in these areas you should prepare to protect plants. There is a chance for some light rain and light snow for areas of South-Central Kansas west of I-135 early Saturday morning. The chances for light snow or a light rain/light snow mixture are greater for late Saturday night and early Sunday morning as the potential exists for all of Central and South-Central Kansas. Very little accumulation is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:59 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.